2.25 years on T without noticeable masculinizing changes

This post is going to be a little bit of a bummer.  If you want to read more uplifting posts in the series, here are a couple:

2 years on T
1.5 years on T
1 year on T
5 months on T

I guess I feel like I don’t really know what I’m doing with testosterone.  I consider stopping it.  I consider just remaining on the same dose.  I consider doubling my dose.  All these options seem like good ideas, and I can’t really forsee what’s next.

If I stopped taking testosterone:  At this point, I’ve gotten used to all the good things I’ve felt from testosterone.  And I’m partially convinced the effects have worn off.  But that is probably the depression talking – I have been through a lot in the last 6 months, and testosterone couldn’t save me from depression and anxiety.   Which makes me wonder what effect it is having.  A part of me wants to discontinue it just to be reminded why I am on it.  I’ve felt this way about psychotropic drugs in the past – what are they actually doing for me?  I feel relatively sure I’ll remember pretty quickly that testosterone is good – a part of me feels like I need that reassurance.  Also, I’m starting to notice I’m losing some hair at my temples, so a knee-jerk reaction is to stop before I lose more hair.  I’m on such a low dose that I believe this change will plateau out like other changes have plateaued out, but I gotta admit it’s freaking me out.

If I stayed on the same dose:  This is working for me, so why not stay with the status quo?  Everyone (my doctor, my therapist) is telling me that because I’ve had so much instability and med changes, I should stay on the same dose for continuity – don’t mess with one more thing, physiologically and psychologically.  Makes sense.

If I doubled my dose:  I have been wanting to do this.  I am curious to see.  It’d be nice to see some more changes happening.  I’d like to see my voice get a little deeper.  I’d like to see myself gain a little more muscle mass.  I want to be seen as male by strangers more than I currently am.  I want to see if it’ll make me feel even more warm and fuzzy and at peace, internally.  Just, I want something new!  (I’m afraid of more facial hair and a receding hairline though).

It just feels like I’m at an impasse.  Of course you don’t get to pick and choose what changes happen.  But, I do feel like I can control the rate, which is nice.  If I had to make a plan of action, I’d say I’ll be staying on the same dose for a while (a few months), during which time I’ll be aiming to get myself off of some of these medications and continue to stabilize (hopefully).  Then I’ll double my dose, at least for a little while, and I’ll obsessively be checking my hairline…

Lastly, for now, a couple of comparison photos:

2.25 years

2.25 years

 

 

 

 

 

 

 

2 years

2 years

 

 

 

 

 

 

 

1 year

1 year

 

 

 

 

 


8 Comments on “2.25 years on T without noticeable masculinizing changes”

  1. Jamie Ray says:

    It is interesting, not at all a bummer (for me at least). One of the things I discovered when I was reading up on low dose testosterone is that there is actually nothing there to read (medical and science as opposed to personal). The only medical stuff out there for low dose is for men, and a little on women in menopause. There isn’t even a protocol with dosing that I could find that is comparable with the protocols for “transition”. Low dose is whatever you take that is less than the recommended protocol.
    Sometimes treading water is the best thing to do (although it is tiring) until you feel strongly that you need to either up your dose or quit. I don’t remember reading that you were taking blood tests to see where your T level was/is, but it might help you in terms of trying to modify your dose to know what range you are currently in and if the meds are affecting it.

    Like

    • janitorqueer says:

      yeah, maybe one day there will be research on low dose testosterone. My doctor was hesitant, probably partially because she had no experience or knowledge. But I’ve been getting regular bloodwork, and my range has been anywhere from 65 ng/dl – 200. I couldn’t account for the jump, nor did I feel like more was happening in the 200 range… Just kind of a guessing game…

      Liked by 1 person

  2. Pixie says:

    For what it’s worth, finasteride does a fairly good job of repairing and preventing hair loss/thinning without losing the good things I like about testosterone, for me. It is one more medication, and another “for life” one, the effects only last so long as I take it. Wasn’t thrilled about that. But I couldn’t handle losing my hair and I refuse to give up testosterone and that was the only way for me to get both.

    From what I’ve read, I’m not getting any of the “bad” side effects of finasteride that people on normal T doses seem to get. It changed none of the internal, mental, and emotional effects of T for me at all, which was most important for me.

    Like

    • janitorqueer says:

      I’ve never heard of that medication – I’ll have to look it up. Do you know what any of the “bad” effects or side effects can be?

      Like

      • Pixie says:

        Yea, I’ve heard it reduces sex drive and slows some transition changes. Specifically it’s supposed to slow down muscle growth, genital growth, and facial and body hair growth and can make it harder to start passing as male. Basically, it prevents the conversion of some testosterone into DHT, that’s how it stops and repairs male pattern baldness problems. I don’t think it stops any T changes, just slows things down. I haven’t had any problems with it at all though. It does what I want and doesn’t do anything I don’t want. I might not notice the rest, but it definitely has not affected my sex drive. 🙂

        It takes at least a few months to start having effect and you have to keep taking it indefinitely for it to work, the hair loss will come back if you stop taking it. My doctor suggested it when I started freaking out about my hair thinning, she said none of her trans male patients on it have had any problems either.

        Like

  3. Kris says:

    Hey, I can see changes. Definitely more boyish – enjoy the youth, there is enough time to grow into a man. (And if I were into men, damn, you are cute!) 😀 Take care, Kameron.

    Liked by 2 people

  4. Dexxy says:

    Interesting post, thanks for sharing. I wonder if your impasse is finding the ‘mediocrity’ of finally finding the real you? Life may be normal now? Not trying to give you things to worry about, just wondered if the lack of change is because you are feeling yourself and not experiencing transition so much? Keep positive and hope you work it out. x

    Like

  5. micah says:

    I’m at a similar place… I consider this every 2 weeks (one reason I prefer injections over cream/gel is I don’t worry about this every day). I could just skip it, right? Or, inject just a little more? Sometimes I do that…

    My first justification is kind of stupid: I’ll lose muscle mass. I’ve been climbing a lot and this has become very important to me. The second is more reasonable: it’s been working well for two years, don’t mess with it.

    Then I just question how much it is related to testosterone versus just being lazy in taking the 10 minutes for a relatively pain-free injection, because coincidentally I only think about this right before I have to do a shot…

    (Also, you don’t have to double the dose, you could just increase it gradually.)

    Like


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s